# SDR 98ZZZX1242

- Difficulty date: February 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N47839
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837006
- System (JASC): 3340 · Exterior Lighting
- Part: Potentiometer
- Part number: 6743604
- Condition: Shorted
- Location: Nav Lights
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CUSTOMER RENTED AIRCRAFT AND EXPERIENCED SMOKE IN COCKPIT.  TROUBLESHOT AND FOUND TERMINAL LUG ON POTENTIOMETER HAD CHAFED THROUGH HOT LEAD AND CAUSED DIRECT SHORT.  INSULATED TERMINAL LUGS WITH SHRINK TUBE.
